MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXACT OFFSET BROACH HANDLE NDL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. EXACT OFFSET BROACH HANDLE NDL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during hip surgery, the instrument fractured into the patient.The implant was removed to retrieve the fractured piece.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).G3 report source: germany this follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d10; h2; h3; h6.Complaint sample was evaluated and the reported event was confirmed.Visual inspection of the returned product identified one of the welded pin cap at the distal end of the broach handle has fractured from the device.The fractured cap was not returned.Impact marks were found on both sides of the strike plate and on the handle near the part and lot etching.The square orientation feature is dinged and slightly deformed due repeated use.The welds on the trigger pin are fractured but remain intact.The trigger rotates around the axis within the confined space but does not actuate forward and back.The device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
EXACT OFFSET BROACH HANDLE NDL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9370987
Report Number0001825034-2019-05340
Device Sequence Number2901685
Product Code LXH
UDI-Device Identifier00880304432260
UDI-Public(01)00880304432260
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-555501
Device Lot Number855860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;